Consequently, the benefits of treatment must be considered in light of these potentially adverse effects. Question 2 1 out of 1 points A 39-year-old woman is receiving doxorubicin for the treatment of cancer. After each treatment, the patient has acute nausea and vomiting accompanied by a slightly increased heart rate. The nurse will advise her to Response Feedback : The nurse should explain to the patient that many patients experience acute nausea and vomiting. The nurse should also explain that nonpharmacologic measures such as relaxation techniques can sometimes help alleviate these symptoms. If the patient does not know how to perform relaxation techniques, then the nurse should teach her. It is not necessary for the patient to make an appointment for cardiac function tests, because the nausea and vomiting are not related to cardiac function. Exercise will likely exacerbate the patient's symptoms. Question 3 1 out of 1 points A 67-year-old man who is being treated for prostate cancer is taking epoetin alfa. The nurse will instruct the patient to Response Feedback : After each dose adjustment, the nurse should ensure that the patient makes an appointment to have the hemoglobin measured twice a week for at least 2 to 6 weeks to verify that it is in the normal range. A high WBC count and hypertension have not been identified as adverse effects of epoetin alfa. Question 4 1 out of 1 points A nurse has been assigned to a 55-year-old woman who has a malignant brain tumor. The patient is receiving her first dose of carmustine. It will
be critical for the nurse to observe for which of the following? Response Feedback : Respiratory difficulty can indicate a hypersensitivity reaction or anaphylaxis. The nurse would report any breathing difficulties immediately to the physician. If the patient does not eat or drink for more than 24 hours, the physician should be notified. Nausea and vomiting are adverse effects of the drug therapy, and an antiemetic regimen would be appropriate. Reddish urine is an adverse effect of doxorubicin, not carmustine. Question 5 1 out of 1 points A patient with chronic heart failure has begun treatment with epoetin alfa, which she will receive in her own home from a home health nurse. The nurse should teach the patient to supplement this treatment with a diet that is high in Response Feedback: Patients receiving epoetin alfa should maintain adequate iron intake, which may aid in the effectiveness of epoetin alfa. Foods high in iron include green leafy vegetables, beans, and organ meats. Question 6 1 out of 1 points A 62-year-old patient taking tamoxifen exhibits increased bone and tumor pain along with a local disease flare. The nurse interprets this as an indication of which of the following?
You've reached the end of your free preview.
Want to read all 21 pages?
- Fall '13